Tamoxifen and fatigue

  • 3 replies
  • 17 subscribers
  • 1402 views
  1. Hi all. Recently been prescribed tamoxifen - 9 weeks ago. Has anyone suffered from extreme fatigue? It’s become very frustrating as I seem not to be able to do things I did before. If I have a few active days, by day 3/4 I’m so drained and also out of breathe. Just wondered if anyone else had these side effects?   
  • Hi  and a very warm welcome to the online community

    Suffering from extreme fatigue must be very debilitating and I can understand why you're frustrated not being able to do things that you used to. I don't have the experience you're looking for but I noticed that your post hadn't had any replies yet. 

    I hope you don't mind me suggesting that you join and post this in the main breast cancer group as well as it's a more active group than this one and I'm sure you'll find people there who have experienced the fatigue that you have. If you'd like to do this just click on the link I've created and then join and post in the same way as you did here.

    It would be great if you could pop something about your diagnosis and treatment so far in your profile as it really helps others when answering or looking for someone with a similar diagnosis. It also means that you don't have to keep repeating yourself. To do this click on your username and then select 'Profile'. You can amend it at any time and if you're not sure what to write you can take a look at mine by clicking on my username.

    x

    Community Champion Badge

     "Never regret a day in your life, good days give you happiness, bad days give you experience"

  • Hi Gill30

    I have now been on Tamoxifen for 9 weeks and I tend to agree.  I do really well most days but when I try and do too much I am exhausted by the evenings (6pm).  I had a very active life prior to my treatment and am finding it difficult to not even be able oto manage half of what I did.

    I am trying to increase my physical activity but doing it slowly, I am lucky enough I can work form home at the moment but go into the office once a week.  The drive to work is 1 hour each way so by the end of that day I am ready for bed :-(.I am not sure what to recommend but am trying to get through it too so anything I find out or figure out I will let you know.

    Stay strong and let your body tell you when its time to rest.

    Take Care

  • I think it is quite common initially to feel so tired. It should settle down over the first six months if not sooner. You may also find that changing brand might help you as the coatings really make a difference to side effects. The only thing that helped a bit with my fatigue was exercise. I tried different brands until I found a couple  that suited me, one was milpharm and the other tillomed. It could be worth checking the brand and trying something different next time. You can shop around - it takes a but of effort but for me, was worth it to get the right brand.